Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 60, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 13, 2011, 7:17 AM MDT for Catron County, Grant County, Sierra County, New Mexico. It took effect at Jun 13, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 7:17 AM MDT (13:17 UTC)
- In effect from
- Jun 13, 2011, 12:00 PM MDT
- Expired
- Jun 13, 2011, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 176 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4423 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WWUS84 KEPZ 131317 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 717 AM MDT MON JUN 13 2011 ...CRITICAL FIRE CONDITIONS FOR THE GILA WILDERNESS MONDAY AFTERNOON... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE FROM THE GREAT BASIN INTO NORTHERN NEW MEXICO THIS EVENING WITH MODERATELY STRONG SOUTHWEST TO WEST WINDS ALOFT. THIS SYSTEM IS EXPECTED TO BRING 20-FOOT WIND SPEEDS OF 15 TO 25 MPH FOR THE GILA WILDERNESS REGION ESPECIALLY AREAS IN CATRON COUNTY. MIN RELATIVE HUMIDITIES WILL CONTINUE UNDER 10%. FIRE DANGER REMAINS VERY HIGH TO EXTREME. NMZ110-140100- /O.NEW.KEPZ.FW.W.0060.110613T1800Z-110614T0100Z/ SOUTHWEST MOUNTAINS- 717 AM MDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...WEST TO SOUTHWEST 17 TO 25 MPH WITH GUSTS TO 32 MPH. * HUMIDITY... 6 TO 11 PERCENT. * HIGHEST THREAT. AREA MAINLY NORTHERN HALF OF ZONE 110. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
617 WWUS84 KEPZ 140047 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 647 PM MDT MON JUN 13 2011 NMZ110-140200- /O.EXP.KEPZ.FW.W.0060.000000T0000Z-110614T0100Z/ SOUTHWEST MOUNTAINS- 647 PM MDT MON JUN 13 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 110... WINDS HAVE STARTED TO DECREASE ACROSS THE WARNED AREA...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH MIDNIGHT. $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 13, 3:31 AM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 13, 3:31 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 331 AM MDT MON JUN 13 2011 .SYNOPSIS... HOT AND MOSTLY SUNNY WEATHER WILL PERSIST THROUGH THE WEEK AHEAD WITH TEMPERATURES REMAINING WELL ABOVE NORMAL. THE HOTTEST STRETCH APPEARS TO BE WEDNESDAY THROUGH FRIDAY...WHERE LOWLAND HIGHS WILL APPROACH 105 DEGREES. WINDS AT LOW LEVELS WILL BEGIN TURNING WEST AND EVEN NORTHWEST OVER THE NEXT FEW DAYS. THIS MEANS THIS AFTERNOON ON INTO THURSDAY WILL LIKELY SEE SMOKE DRIFTING IN OVER MUCH OF THE BORDERLAND FROM THE ARIZONA WILDFIRES. && .DISCUSSION... CONTINUED HOT AND DRY AS PREVIOUS FORECAST PACKAGE HAS...WITH ONLY A FEW SUBTLE CHANGES MADE THIS MORNING. A NARROW PLUME OF MOISTURE TRACKED UP FROM NORTHERN MEXICO ACROSS WEST TEXAS INCLUDING FAR EASTERN HUDSPETH COUNTY...WITH A FEW THUNDERSTORMS WITHIN THE PLUME. MODELS...ESPECIALLY THE GFS...ARE SHOWING A REPEAT TONIGHT. IN ADDITION TO THE PLUME OF MOISTURE AND INSTABILITY...THE AREA WILL COME UNDER THE RIGHT REAR QUAD OF A 50-60 KT JET WITH SOME SYNOPTIC LIFT. HENCE PUT SOME SLIGHT CHANCE POPS IN FOR HUDSPETH THIS EVENING. OTHERWISE MAIN STORY...OTHER THAN THE HEAT...WILL BE THE TURNING OF LOW AND MID LEVEL WINDS TODAY OUT OF THE WEST. THIS MAY VERY WELL BRING DECENT AMOUNTS OF WILDFIRE SMOKE FROM ARIZONA INTO MUCH OF THE BORDER. WEST WINDS ON TUESDAY WILL BECOME EVEN DEEPER TO WELL ABOVE 500MB AND WILL TURN MORE NORTHWEST BY WEDNESDAY. EXPECT SMOKE AND UNHEALTHY AIR CONCERNS TO LINGER INTO THURSDAY. WEDNESDAY MAY BE THE WORST DAY AS NORTHWEST WINDS MAY EVEN BRING SMOKE FROM THE WALLOW FIRE INTO OUR AREA. TEMPERATURE WILL REMAIN WELL ABOVE NORMAL THROUGH THE PERIOD. WEDNESDAY THROUGH FRIDAY LOOK TO BE THE HOTTEST AS HGTS ALOFT AND H85 TEMPS MAX OUT. MAY VERY WELL END UP APPROACHING RECORD LEVELS... WITH LOWLAND RECORDS RANGING FROM ABOUT 105-108 DEGREES AND MOUNTAIN RECORDS FROM 85-95 DEGREES. && .AVIATION...VALID 13/12Z-14/12Z. VFR THROUGH THE PERIOD. VSBY MAY DROP TO 4-5SM FU AT TIMES...MAINLY FROM DEMING WEST. AFT 18Z... SURFACE WINDS INCRG TO SW 10-20KTS...STRONGEST WEST OF DEMING. && .FIRE WEATHER... DRY AND HOT CONDITIONS WILL CONTINUE THROUGH THE WEEK AHEAD. THE ONE EXCEPTION COULD BE THIS EVENING OVER HUDSPETH COUNTY WHERE A SLIVER OF MOISTURE AND INSTABILITY MOVE UP FROM THE SOUTHWEST. A FEW THUNDERSTORMS ARE POSSIBLE WITH THIS FEATURE THROUGH LATE EVENING. MIN RH'S WILL STAY IN THE SINGLE DIGITS FOR THIS WEEK. SURFACE WINDS FOR THE MOST PART WILL STAY BELOW RED FLAG CRITERIA...THOUGH WINDS MAY BE CLOSE THIS AFTERNOON OVER THE GILA ZONE. WINDS WILL GRADUALLY TURN MORE WEST TO NORTHWEST THROUGH THURSDAY WITH SOME TRANSPORT OF SMOKE FROM ARIZONA WILDFIRES EXPECTED TO DRIFT OVER MOST OF THE AREA. WINDS WILL TURN MORE SOUTHWEST AGAIN ON FRIDAY INTO THE WEEKEND AND PERHAPS LIMIT SMOKE PROBLEMS TO OUT NEAR THE ARIZONA BORDER. TEMPERATURES WILL RUN WELL ABOVE NORMAL THROUGH THE PERIOD WITH THE HOTTEST STRETCH LOOKING TO BE WEDNESDAY THROUGH FRIDAY. FOR DETAILS ON SMOKE CONCENTRATION GO TO WWW.SRH.NOAA.GOV/ELP. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 101 74 102 75 103 / 0 0 0 0 0 SIERRA BLANCA TX 97 66 99 67 98 / 0 10 0 0 0 LAS CRUCES 98 69 100 69 101 / 0 0 0 0 0 ALAMOGORDO 97 66 99 67 98 / 0 0 0 0 0 CLOUDCROFT 79 45 80 46 80 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 97 66 99 67 99 / 0 0 0 0 0 SILVER CITY 89 54 90 56 92 / 0 0 0 0 0 DEMING 98 67 100 68 101 / 0 0 0 0 0 LORDSBURG 99 66 100 67 100 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jun 12, 11:05 AM MDT, 20 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1105 AM MDT SUN JUN 12 2011 NMZ022>025-030>032-TXZ055-056-131715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1105 AM MDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.